Alert archive / Florida / Special Weather Statements in 2020

Special Weather Statement, NWS Miami, FL

August 11, 2020Hendry County, Florida

NWS Miami, FL issued this special weather statement at Aug 11, 2020, 7:21 PM EDT for Hendry County, Florida. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 11, 2020, 7:21 PM EDT (23:21 UTC)
Expired
Aug 11, 2020, 8:15 PM EDT
In force
54 min
Issued by
NWS Miami, FL

County Hendry County, FL

The radar

The Tampa radar (KTBW), 153 km from the middle of the area, began a volume at 23:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 11.4 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2020-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1822 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2020-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1822 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
916 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
-34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

052 
WWUS82 KMFL 112321
SPSMFL

Special Weather Statement
National Weather Service Miami FL
721 PM EDT Tue Aug 11 2020
 
FLZ063-066-070-120015-
Hendry FL-Inland Collier County FL-Glades FL-
721 PM EDT Tue Aug 11 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL COLLIER...
NORTHWESTERN HENDRY AND SOUTHWESTERN GLADES COUNTIES UNTIL 815 PM
EDT...

* At 720 PM EDT, National Weather Service meteorologists were
  tracking a developing line of strong thunderstorms along a line
  extending from near Palmdale to near Labelle to 8 miles southwest
   of Felda. Movement was south southeast around 5 mph.

* Small hail and wind gusts up to 50 mph possible with these storms.

* Locations impacted include...
  Labelle, Immokalee, Port La Belle, Felda, Ortona, Muse, Keri and
  Lake Trafford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Frequent cloud to ground lightning is occurring with these storms. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2642 8156 2669 8157 2676 8155 2693 8143
      2693 8109 2658 8129 2639 8146 2642 8163
TIME...MOT...LOC 2320Z 012DEG 15KT 2687 8131 2671 8143 2649 8155 

$$

BAXTER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Aug 11, 3:45 PM EDT, 3 hours 36 minutes earlier.

Area forecast discussion, Aug 11, 3:45 PM EDT, 3 hours 36 minutes before
Area Forecast Discussion
National Weather Service Miami FL
345 PM EDT Tue Aug 11 2020

.Short Term (Now through Wednesday Night)...
Convection has started to develop along the sea breeze across the
western Atlantic suburbs this afternoon. The convection will
continue to march inland along with the sea breeze over time
through the afternoon. Additional convection is expected to
develop with across the interior and Gulf Coast with some modest
lifting with the weakness in place in the mid and upper levels.
The 12z RAOB from MFL shows a good bit of dry air aloft and a
DCAPE value in excess of 1000 J/kg this afternoon. Basically, a
strong wind gust or two will be possible in the deeper convection.

Convection should begin to diminish overnight with most of the
showers/storms migrating to offshore. Across the land zones
another pleasant but muggy night can be expected. Wednesday looks
about the same as the last few. Rain chances again increase by
late morning for the western suburbs and then POPs migrate inland
and toward the SW FL coast. Like today, the upper level trough in
place across the peninsula will add just a little bit more
enhancement to the usual diurnally driven convection.

.Long Term...

Wednesday Night through Saturday...

Stout mid-level ridging will prevail over the western Atlantic as
the ridge center remains near 30N-70W. Upstream troughing initially
over the mid Mississippi Valley should sharpen while progressing
into the Ohio and Tennessee Valleys. Surface ridging will remain
prominent from the western Atlantic through the northern Gulf of
Mexico. With deep layer ridging in control this will result in a
relaxed pressure gradient and light E-SE winds across South
Florida. With weak large-scale forcing across the area the primary
driver for convection will remain the sea breeze circulation
patterns. Both sea breezes should develop given the light synoptic
wind regime with a prevailing Atlantic breeze. This will focus
the better shower and thunderstorm chances over inland areas
including the Everglades, Lake Okeechobee region, and Gulf Coast
during the afternoon and early evening hours. While a few showers
and storms can't be ruled out across the east coast, coverage
should generally be limited with timing confined to the
morning/early afternoon hours before the sea breeze advances
further inland and away from the area. Temperatures appear rather
similar throughout the period with highs mostly in the 90s and
lows in the 70s. Some western inland areas could even reach into
the mid to upper 90s at times. While present indications are the
heat index values should remain below advisory levels, readings of
100 to 107 degrees are likely each afternoon. Therefore caution
is advised for those spending prolonged periods of time outdoors.

Sunday through Tuesday...

The aforementioned trough will advance into the eastern States as
the mid-level ridge retracts back towards the western Atlantic. Weak
surface ridging should remain across our area with troughing
evolving offshore of the Carolinas. This will place South Florida in
week south to southeast steering flow with a gradual increase in
moisture ahead of the trough. Some additional moisture is possible
over the Bahamas as well owing to possible influence from a surface
wave located somewhere in the vicinity. Didn't stray from the
consensus blended PoPs, although some adjustment may be necessary
depending upon how this pattern evolves. Seasonally warm
temperatures should continue.

&&

.Marine...
A broad area of high pressure will continue to maintain light to
moderate easterly flow allowing for generally favorable marine
conditions throughout the forecast period. Isolated to scattered
showers and storms will be possible across the Atlantic waters
during the overnight hours, becoming focused across the Gulf
waters during the late afternoon and early evening hours. The
primary hazards with any showers and storms will be brief
reductions to visibility, strong wind gusts, and cloud-to-water
lightning.

&&

.Aviation (18z Aviation)...
Convection has started to develop over the western suburbs of the
Atlantic metro. This activity will move west with time. APF looks
to be most affected before convection diminishes around sunset or
so. Otherwise, generally light easterly winds expected.

&&

.Preliminary Point Temps/PoPs...
West Palm Beach  77  91  77  91 /  10  20  20  50
Fort Lauderdale  79  90  80  89 /  10  30  20  60
Miami            78  91  79  90 /  10  30  30  60
Naples           76  93  76  93 /  30  50  30  60

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

Marine...28/Frye
Aviation...28/Frye
Short Term...28/Frye
Long Term...34/SPM
Hazardous weather outlook, Aug 11, 10:34 AM EDT, 8 hours 47 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
1034 AM EDT Tue Aug 11 2020

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
120245-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
1034 AM EDT Tue Aug 11 2020

...Maximum Heat Indices of 105-109 Across Most Inland Areas Today...
...A Few Strong Storms Possible Across Interior and Gulf Coast Today...

This hazardous weather outlook is for South Florida.

.DAY ONE...TODAY AND TONIGHT

Temperatures: Maximum heat indices of 105 to 109 are forecast across
most of South Florida this afternoon away from the coast.

Thunderstorms: Scattered thunderstorms are forecast this afternoon
into the early evening hours, with a focus across inland and western
portions of South Florida. Frequent cloud to ground lightning, locally
strong wind gusts, and brief heavy downpours are the primary
concerns with any thunderstorms that develop.

Flooding: Brief heavy downpours with showers and thunderstorms could
lead to isolated flooding across vulnerable low-lying metro areas
that have received heavy rainfall over the past several days.

Wind: The strongest storms that develop may be capable of producing
locally strong wind gusts of 40 to 50 mph, especially across inland
and western portions of South Florida during the afternoon hours.

Waterspouts: Isolated waterspouts are possible with showers and
thunderstorms across local waters.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

Scattered to numerous thunderstorms are forecast each afternoon into
the early evening hours, with a focus across interior and western
portions of South Florida. Locally strong wind gusts, cloud to ground
lightning, and localized flooding across urban and poorly drained
areas from heavy rainfall may be possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

In the hours before

Special weather statement, Aug 11, 3:50 PM EDT, 3 hours 31 minutes before
Special Weather Statement
National Weather Service Miami FL
350 PM EDT Tue Aug 11 2020

FLZ067-112030-
Inland Palm Beach County FL-
350 PM EDT Tue Aug 11 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PALM BEACH COUNTY
UNTIL 430 PM EDT...

* At 350 PM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from near
  Indiantown to near Fremd Village-Padgett Island. Movement was
  south southwest at 5 to 10 mph.

* Winds in excess of 45 mph and funnel clouds possible with these
  storms.

* Locations impacted include...
  Belle Glade, Pahokee, South Bay, Canal Point and Fremd
  Village-Padgett Island.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2664 8057 2670 8079 2687 8075 2691 8070
      2693 8070 2694 8045
TIME...MOT...LOC 1950Z 013DEG 10KT 2695 8053 2677 8065

BAXTER
Special weather statement, Aug 11, 4:40 PM EDT, 2 hours 41 minutes before
Special Weather Statement
National Weather Service Miami FL
440 PM EDT Tue Aug 11 2020

FLZ067-112130-
Inland Palm Beach County FL-
440 PM EDT Tue Aug 11 2020

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL PALM BEACH COUNTY
UNTIL 530 PM EDT...

* At 440 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near South Bay, moving southwest at 5 to
  10 mph.

* Winds in excess of 45 mph and funnel clouds possible with this
  storm.

* Locations impacted include...
  Belle Glade, South Bay and Lake Harbor.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2670 8061 2657 8088 2674 8088 2681 8073
TIME...MOT...LOC 2040Z 050DEG 8KT 2671 8074

BAXTER
Special weather statement, Aug 11, 5:49 PM EDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Miami FL
549 PM EDT Tue Aug 11 2020

FLZ069-070-112245-
Coastal Collier County FL-Inland Collier County FL-
549 PM EDT Tue Aug 11 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COLLIER COUNTY UNTIL
645 PM EDT...

* At 548 PM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from 8 miles
  southwest of Hendry Correctional to near Royal Palm Hammock.
  Movement was west at around 10 mph.

* Winds in excess of 45 mph possible with these storms.

* Locations impacted include...
  Naples, Marco Island, Golden Gate Estates, Belle Meade, Marco
  Island Airport, Naples Manor, Golden Gate, East Naples, Lely
  Resort, West Toll Gate On Alligator Alley, Royal Palm Hammock,
  Orangetree, Lely, South Blocks Golde, Rookery Bay Aquatic Preserve,
  Fakahatchee Strand State Preserve, Picayune Strand State Forest,
  Port Of The Island, Intersection I-75 And Everglades Blvd and Miles
  City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2606 8187 2610 8184 2629 8159 2618 8115
      2589 8159
TIME...MOT...LOC 2148Z 103DEG 12KT 2619 8127 2595 8161

BAXTER
Special weather statement, Aug 11, 6:17 PM EDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Miami FL
617 PM EDT Tue Aug 11 2020

FLZ063-112315-
Glades FL-
617 PM EDT Tue Aug 11 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GLADES COUNTY UNTIL
715 PM EDT...

* At 616 PM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from near
  Basinger to near Lake Placid to 12 miles northwest of Venus.
  Movement was east southeast at 10 mph.

* Small hail and winds in excess of 45 mph possible with these
  storms.

* Locations impacted include...
  Brighton Seminole Reservation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Frequent cloud to ground lightning is occurring with these storms. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2720 8094 2719 8091 2717 8090 2717 8088
      2707 8094 2705 8127 2712 8127 2712 8117
      2721 8117 2721 8094
TIME...MOT...LOC 2216Z 280DEG 10KT 2735 8108 2725 8139 2716 8152

BAXTER
Special weather statement, Aug 11, 7:05 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service Miami FL
705 PM EDT Tue Aug 11 2020

FLZ069-070-112330-
Coastal Collier County FL-Inland Collier County FL-
705 PM EDT Tue Aug 11 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COLLIER COUNTY UNTIL
730 PM EDT...

* At 705 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm 8 miles northwest of Big Corkscrew
  Island, or 9 miles northeast of Bonita Springs, moving northwest at
  10 mph.

* Small hail and winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  Golden Gate Estates, Big Corkscrew Island, Orangetree, North
  Naples, Corkscrew Swamp Sanctuary and Quail Creek Estate.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2632 8166 2642 8166 2642 8157 2647 8156
      2637 8148 2620 8165 2632 8177
TIME...MOT...LOC 2305Z 133DEG 8KT 2642 8166

SPM
Special weather statement, Aug 11, 7:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
721 PM EDT Tue Aug 11 2020

FLZ063-066-070-120015-
Hendry FL-Inland Collier County FL-Glades FL-
721 PM EDT Tue Aug 11 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL COLLIER...
NORTHWESTERN HENDRY AND SOUTHWESTERN GLADES COUNTIES UNTIL 815 PM
EDT...

* At 720 PM EDT, National Weather Service meteorologists were
  tracking a developing line of strong thunderstorms along a line
  extending from near Palmdale to near Labelle to 8 miles southwest
   of Felda. Movement was south southeast around 5 mph.

* Small hail and wind gusts up to 50 mph possible with these storms.

* Locations impacted include...
  Labelle, Immokalee, Port La Belle, Felda, Ortona, Muse, Keri and
  Lake Trafford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Frequent cloud to ground lightning is occurring with these storms. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2642 8156 2669 8157 2676 8155 2693 8143
      2693 8109 2658 8129 2639 8146 2642 8163
TIME...MOT...LOC 2320Z 012DEG 15KT 2687 8131 2671 8143 2649 8155

BAXTER

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 11, 3:50 PM EDTSpecial Weather StatementMFLPalm Beach40 min
Aug 11, 4:13 PM EDTSpecial Marine WarningMFL62 min
Aug 11, 4:40 PM EDTSpecial Weather StatementMFLPalm Beach50 min
Aug 11, 4:58 PM EDTSpecial Marine WarningMFL32 min
Aug 11, 5:49 PM EDTSpecial Weather StatementMFLCollier56 min
Aug 11, 6:17 PM EDTSpecial Weather StatementMFLGlades58 min
Aug 11, 7:05 PM EDTSpecial Weather StatementMFLCollier25 min
Aug 11, 7:15 PM EDTSpecial Marine WarningMFL60 min

Nearby

Special Weather Statements in Florida, 2020Every special weather statement in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.